Any ideas please?

I have CSS and have been taking a maintenance dose of 5mg Pred for the last six months along with 100mg Azathioprine. About a month ago my cough had returned and my ESR was 'creeping up' according to my GP. He gave me a Depa steroid injection to try to help me feel better.

Since last weekend I have had what I thought was a urinary infection. Two samples showed no infection but the presence of protein in my urine. I'm feeling quite grotty and have a horrible abdo ache/pain. The GP is sending off the second sample for further testing but the advice is just to drink lots of water. 

I'm feeling quite concerned and unwell. I'll see a GP again next week but just wondered if anyone has had anything like this? Thanks for reading.

5 Replies

oldestnewest
  • Hi ladbackreader, 

    Do you see a Consultant to manage your CSS? With these symptoms and a rising ESR you really need see someone with experience in managing and treating CSS, not a GP. 

    CSS can cause both renal and Gastro intestinal problems, the steroid injection may have masked what is really going on. Are your esinophils increasing? 

  • I have CSS and managed to gradually reduce my steroids and come off them then I had a flare and it was back on to all my medication again. This time 2 consultants have decided a better approach is to get me off steroids but keep my aziathioprine at a reasonably high level 150mg to keep the disease under control. I am now on just 1 and half steroids a day. I think you need to talk to your consultant again. Maybe they have a specialist rheumatology helpline? Hope you feel better soon

  • Dear ladbackreader,

    Sorry that I can't offer too much help here-I was on Azathioprine 150mg, for about fifteen years, prior to a Kidney Transplant, in July 2013.  I don't have your condition exactly-hell I don't have ANY condition exactly!  I do have 'uncategorised' ANCA Vasculitis, which has attacked my kidneys, heart, brain and yes gives me 'tummy troubles' (does it!)

    I definitely feel that you should go back to your Doctors/Consultants and 'Bang the Drum' rather.  If only to get some relief-from your 'poo', if nothing else!  If you look at the 'side Effects', for most of the drugs we take, I often actually don't advise (they might SCARE the shit out of you!) then Tummy Troubles are common.

    Sorry that I can't be more help.

    Very best wishes anyway.

    AndrewT

  • Thanks for your replies. The pain has got worse over the weekend. I shall try to find out in the morning if the results are back from the latest GP test and then ring the nurse at rheumatology to ask for further advice if necessary.

  • Hi hope by now things have resolved. I too have CSS. Whilst I have a very good  GP in this type of circumstance it's probable we would have increased my pred for say a week to something much higher and contacted my specialist to discuss bloods and actions. Any sign of infection I usually have pred go up to try to combat as quick as poss. Take care. 

You may also like...